MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-2.5-4-3D-ES
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/18/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that during the axium coil embolization procedure for a 4mm a-com aneurysm, the coil was inserted through the non-medtronic microcatheter (sl-10) and detached without any problems and implanted in the aneurysm.However, when an attempt was made to retract and remove the delivery wire, interference with the non-medtronic microcatheter (sl-20) prevented the retrieval of only the delivery wire.As a result, the non-medtronic microcatheter (sl-10) was inadvertently removed along with the delivery wire.Once the non-medtronic microcatheter (sl-10) was removed externally, the delivery wire was able to be extracted without issue.The facility's opinion is that there was a defect with the delivery wire of the coil.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.
 
Additional Manufacturer Narrative
H3: analysis results were not available as of the date of this report.A follow-up report will be submitted when analysis is complete.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received stating that the lesion characteristics included an a-com aneurysm (4mm).Vessel tortuosity was moderate.The cause of the interference with the sl-20 preventing the retrieval of the pusher was not determined.There was no unusual resistance or friction noted during the wire retrieval attempt.It is unclear what the "test/inspection before use" action was with the delivery wire.It was noted that the device was written as sl-20, but that was an error; it was sl-10.It was at the neck of the aneurysm at the time of the interference.A continuous saline flush was administered and maintained as indicated in the ifu.
 
Additional Manufacturer Narrative
Product analysis: as found condition: the axium prime device was returned for analysis within a shipping box, and within three various plastic pouches.The introducer sheath and sl-10 micro catheter used during the event were not returned for analysis.Visual inspection/damage location details: the actuator interface was found fully retracted out of the coupler tube.Severe kinking was found throughout the pusher length.The pusher was found broken at ~84.0cm from the proximal end.A second break was found at ~62.0cm from the first break.The coin was found retracted out of the lumen stop.The shield coil was found broken and the implant coil was already detached and not returned for analysis.Testing/analysis: the returned pusher could not be used for resistance testing due to the damaged condition.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21958988
Report Number9617601-2025-00438
Device Sequence Number18460072
Product Code KRD
UDI-Device Identifier00847536021204
UDI-Public(01)00847536021204(17)250808(10)224846823
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/08/2025
Device Model NumberAPB-2.5-4-3D-ES
Device Catalogue NumberAPB-2.5-4-3D-ES
Device Lot Number224846823
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/01/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2025
Supplement Date Received by Manufacturer05/07/2025
06/12/2025
Initial Report FDA Received Date05/05/2025
Supplement Report FDA Received Date05/15/2025
07/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown